MAUDE Adverse Event Report: CARDINAL HEALTH SUCTION YANKAUER CLEAR BULB TIP; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED

CARDINAL HEALTH SUCTION YANKAUER CLEAR BULB TIP; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Model Number K86
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
Clinical staff reported that over the week the tip of a yankauer suction device broke during use.The tip was lodged in the patient¿s airway and was fortunately able to be removed.Staff reported that there isn't much force applied during the procedures and others said they never experienced one breaking before.There was no patient injury reported and it is unknown if medical intervention was required.
 
Additional Manufacturer Narrative
Five (5) samples; four (4) in their original packaging identified with the part and lot number and one (1) part containing a piece a yankauer suction tip inside a ziploc bag were received at the manufacturing site.In addition, 9 digital images were submitted for analysis.After performing a visual inspection according to the product specifications, the reported condition is observed; the yakauer suction tip is detached.The investigation concluded that the most likely root cause was due to an inhomogeneous mix of components (k-resin, styrene, zinc).An engineering study was developed to test a gravimetric mixture, to verify the mix process of resin used on the product, with the percentage of the resin mixture as specified in the bill of material.A quality alert has been issued to heighten awareness to all personnel involved in the process to mitigate a reoccurrence of the reported issue.

Brand Name
SUCTION YANKAUER CLEAR BULB TIP
Common Device Name
APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Manufacturer (Section D)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key13293463
Report Number9612030-2022-03140
Device Sequence Number4547406
Product Code GCX
UDI-Device Identifier00885380030157
UDI-Public00885380030157
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberK86
Device Catalogue NumberK86
Device Lot Number1929508764
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/27/2021
Supplement Date Received by Manufacturer12/27/2021
Initial Report FDA Received Date01/19/2022
Supplement Report FDA Received Date03/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown